Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 38, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 24, 2018, 9:35 PM EDT for Baldwin County, Washington County, Wilkinson County, Georgia. It took effect at Apr 25, 2018, 5:25 AM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2018, 9:35 PM EDT (01:35 UTC)
- In effect from
- Apr 25, 2018, 5:25 AM EDT
- Expired
- Apr 25, 2018, 3:25 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Milledgeville (MLGG1).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
920
WGUS42 KFFC 250135
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
935 PM EDT Tue Apr 24 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC009-303-319-251535-
/O.NEW.KFFC.FL.W.0038.180425T0925Z-180427T0153Z/
/MLGG1.1.ER.180425T0925Z.180426T0600Z.180426T1953Z.NO/
935 PM EDT Tue Apr 24 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Milledgeville.
* From late tonight until Thursday evening.
* At 9PM Tuesday the stage was 20.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by early tomorrow and continue
to rise to near 25.2 feet by early Thursday morning. The river will
fall below flood stage Thursday afternoon.
* At 24 feet...Minor flooding continues upstream and downstream
from the gage located around one half mile upstream from the
Georgia Highway 22 and 24 bridge. The parking lot and portions of
the Oconee River Greenway Park just downstream from the bridge will
be flooded. Low lying areas of woodlands and pasture near the river
will be flooded one to two feet deep. Sinclair Dam will likely have
two gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$1 follow-up statement
726
WGUS82 KFFC 250725
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
325 AM EDT Wed Apr 25 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC009-303-319-250755-
/O.CAN.KFFC.FL.W.0038.000000T0000Z-180427T0153Z/
/MLGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
325 AM EDT Wed Apr 25 2018
The Flood Warning is cancelled for
The Oconee River near Milledgeville.
* This takes effect immediately.
* At 245 AM Wednesday the stage was 18.1 feet...and falling.
* Flood stage is 22 feet.
* The river will continue to fall.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 8:40 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 24, 8:40 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 840 PM EDT Tue Apr 24 2018 .PREV DISCUSSION... /issued 330 PM EDT Tue Apr 24 2018/ SHORT TERM /Tonight through Wednesday Night/... Current radar loop shows light showers increasing across the area as they wrap around the back side of the exiting low pressure system. Currently the main low center is right along the GA/SC border and is moving slowly NE. It will continue pushing into the Mid Atlantic states through Wed morning pulling the lower ceilings and precip NE along with it. Winds behind this system will also pick up wednesday especially across NE GA with winds in the 10-15kt range gusting 20- 25kt Wed afternoon. Not expecting much in the way of precip Wed as we will be in between systems with slightly drier air over the area. The second wave which is currently developing over the central plains will push into the MS river valley Wed afternoon/evening with moisture and precip chances increasing across GA Wed night. The main system does not move into western sections of the state until Thu morning but should begin to see some showers and isolated thunderstorms move into the area ahead of this next system. There is very little instability over the area wed night so any thunderstorms that do develop will stay below severe limits. Clouds will stay over the area tonight so low temps will only dip mainly into the 50s. High temps are expected to get up into the 70s across the area with some 60s across the NE GA mountains. 01 LONG TERM /Thursday through Tuesday/... Only tweaks made to the long term forecast with this update. Models are converging with respect to a shortwave trough expected to move through the SE CONUS Thursday through Friday morning. More widespread showers and thunderstorms are expected, especially for northern GA with this system but it shouldn't linger as much as the last system has. Max Storm total QPF is expected to be between 0.5-1" for northern portions of the forecast area, but locally higher amounts will be possible. There are some disagreements between model solutions regarding instability with this next shortwave so conditions will need to be monitored going forward. Otherwise, near normal conditions are expected for the rest of the long term period. 22 PREV DISCUSSION... /Issued 337 AM EDT Tue Apr 24 2018/ Active wave train pattern continues through the fcst period with the main focus on the strength and timing of two shortwaves. The first is with pretty good model consensus/consistency on swinging through the area for Thursday. Have raised pops to likely for most of CWA and included slight chance thunder mention given some progged elevated instability (also how sensitive the environment can be given any cloud breaks and increasing solar angle for this time of year). Low level shear is lacking though deep layer values are marginal enough to where we will need to monitor any strong/severe potential for more organized convection or enhanced updrafts. Should not be as much of a flooding/heavy rain issue given how progressive it looks to be. Next wave could be a bit less in amplitude though guidance has less agreement on how far south the piece of energy digs or if it cuts off going into late Friday/early Saturday. Carried general slight pops until more confidence is reached or moisture return increases. The weekend for now looks pleasant and ridge dominated. Temps rebound to back above normal with even upper 70s for most areas Sunday/Monday. Baker && .AVIATION... 00Z UPDATE... VFR conditions for most of the overnight period with lowering chances for SHRA. Brief MVFR deck by 10Z but should rise to VFR by 15Z to go along with a wind increase with gusts around 20kts for the balance of Wed afternoon. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 53 73 52 70 / 10 0 30 70 Atlanta 54 70 54 67 / 10 0 30 70 Blairsville 50 64 47 62 / 30 10 40 70 Cartersville 52 69 51 65 / 20 5 40 70 Columbus 55 75 55 73 / 5 0 20 70 Gainesville 54 69 53 66 / 20 5 40 70 Macon 54 75 53 74 / 5 0 20 60 Rome 53 70 52 65 / 20 5 40 80 Peachtree City 53 71 52 69 / 10 0 30 70 Vidalia 58 76 58 78 / 5 0 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....26 AVIATION...Deese
Hazardous weather outlook, Apr 24, 3:34 PM EDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 334 PM EDT Tue Apr 24 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 334 PM EDT Tue Apr 24 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Several disturbances look to push across the area this week. The first on Thursday and the second possible for late Friday into Saturday. For now have included a chance of thunderstorms with the Thursday system, with only a chance of showers Friday into Saturday. There is still uncertainty on the strength of these systems so please monitor future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:38 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 24 hr |
| Apr 24, 9:43 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 33 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.